MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE RO II INTRODUCER SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE RO II INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt info: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that ik sheath was kinked before coming out of the package.The package looked like it had never been opened.The case was a peripheral leg case.The patient was reported to be in stable condition.The procedure was completed successfully with another sheath.Additional information was received on (b)(6) 2018.A second terumo sheath was opened and used to complete the case successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.One 5fr sheath and dilator were returned for evaluation.The sheath and dilator were returned in their original manufacturing positions in the original packaging.The packaging had been opened as the seals were not intact.The sheath and the dilator were removed from the original packaging.The sheath was visibly kinked 7.2365" from the distal tip, and, after removal from the sheath, the dilator was visibly kinked 3.3885" from the distal tip.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the application of off axis forces may have caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date and update.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
PINNACLE RO II INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8069342
Report Number1118880-2018-00169
Device Sequence Number16558610
Product Code DYB
UDI-Device Identifier00389701009322
UDI-Public00389701009322
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K082847
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue NumberRSB503
Device Lot NumberWD3013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/13/2018
11/27/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date11/16/2018
11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1